Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Symptoms and Accutane
Mar 9, 2009

Dear Dr. Bob,

Thank you so much for everything you do. You really are wonderful and some day your generosity will be rewarded. I sent in a question about a month ago and I was very panicked - I didn't receive a reply, but it was in regards to giving a hickey and worrying that there was a possibility that some blood could have gotten into my mouth. My real question now however is that I may be going on Accutane soon. Before I go on it I should be at the 3 month mark for taking an HIV test to clear my mind up about this hickey thing. I gather that a 3 month test would be conclusive from reading your other replies. However, I'm afraid that I will wig out if/when I get side effects of the Accutane and I will think they are due to HIV. Is a test 3 months out conclusive enough to make worrying about this a silly thing? Also, can Accutane cause a false positive test?

Thank you so much and I appreciate your time.

Signed, Crazy Nutcase

Response from Dr. Frascino

Hi Crazy Nutcase,

1. Regarding the hickey question, I've responded to similar concerns in the past. The brief answer is "no HIV risk." You can read more in the archives.

2. A three-month test is indeed considered to be conclusive. Whether it will actually make you "stop worrying about this silly thing," I have no way of knowing.

3. No, Accutane would not cause false-positive HIV test results.

Dr. Bob



Previous
Very deep lacerations
Next
Dust and Dead Skin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement